Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 503, NWS Little Rock, AR

November 27, 2003Faulkner County, Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Nov 27, 2003, 2:08 PM CST for Faulkner County, Pulaski County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2003, 2:08 PM CST (20:08 UTC)
Expired
Nov 27, 2003, 2:35 PM CST
In force
27 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Faulkner County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 15 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 3:36 AM CST, 10 hours 32 minutes earlier.

Area forecast discussion, Nov 27, 3:36 AM CST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
336 AM CST THU NOV 27 2003

.SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT
TIMING INCONSISTENCIES TONIGHT REGARDING THE MOVEMENT AND EVENTUALLY
THE PASSING OF THE WESTERN CONUS TROUGH. ETA FASTER OF ALL THE
MODELS MOVING THE SYSTEM THROUGH AND IT SEEMS A LITTLE OVERDONE.
UKMET AND ECMWF ARE THE SLOWER OF THE MODELS WITH THE GFS IN THE
MIDDLE OF THE PACK. GFS HAS BEEN THE MOST CONSISTENT OF LATE AND
WITH IT BEING THE COMPROMISE MODEL SO TO SPEAK...WILL LEAN TOWARD
ITS SOLUTION.

INTERESTING FORECAST SHAPING FOR THE FIRST PERIOD. LATEST SURFACE
ANALYSIS SHOWS WARM FRONT OVER THE CENTRAL SECTIONS OF THE STATE
WITH ASSOCIATED SURFACE LOW ALONG THE RED RIVER. SHOWERS AND
THUNDERSTORMS CONTINUE PRIMARILY TO THE NORTH OF THE BOUNDARY IN THE
WARM AIR ADVECTION AND HELPED OUT BY A WEAK SHORTWAVE. AS NOTED BY
EARLIER SHIFT...MCS TO THE SOUTH MAY BE TAKING ENERGY AWAY FROM THE
REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST EARLY THIS
MORNING...PRIMARILY TO THE EAST AS WAVES PUSHES THROUGH. ATTENDANT
COLD FRONT STILL OFF TO THE NORTHWEST AND SHOULD WORK INTO THE
NORTHWEST CORNER OF THE STATE THIS MORNING. FRONT PROGGED TO WORK
SLOWLY THROUGH THE STATE DURING THE DAY. WILL ADJUST POPS/GRIDS
ACCORDINGLY ...KEEPING CHANCE POPS EAST THIS MORNING AND DRY
ELSEWHERE.

AS FRONT MOVES THROUGH...LONG WAVE TROUGH AND STRONG SHORTWAVE
APPROACH FROM THE WEST. MODELS SHOWING SECONDARY LOW DEVELOPMENT
ALONG IT DURING THE AFTERNOON. PRECIPITATION WILL END FOR A WHILE
BUT REDEVELOP IN THE AFTERNOON OVER THE AREA AS NEW WAVE AND COLD
POOL ALOFT SWINGS THROUGH. WILL MORE THAN LIKELY HAVE TO CARRY AT
LEAST SCATTERED POPS THROUGH THE EARLY EVENING. WOULD NOT BE
SURPRISED TO SEE SOME SMALL HAIL WITH SOME OF THE THUNDERSTORMS
THURSDAY AFTERNOON.

SOME CONCERN NOW OF THUNDERSTORMS DEVELOPING OVER THE SOUTHEAST
THURSDAY AFTERNOON IN THE WARM SECTOR. PLENTY OF MOISTURE WILL BE IN
PLACE AND WITH LOWER CLOUDS BREAKING UP...AIR MASS SHOULD
DESTABILIZE FAIRLY QUICKLY IN THE AFTERNOON. SHORTWAVE TROUGH
CATCHES UP TO THE FRONT AND PRODUCES OMEGA IN EXCESS OF EXCESS OF 12
MICROBARS PER SECOND. SPC HAS A LARGE SWATH OF SOUTHERN AND EASTERN
ARKANSAS IN A SLIGHT RISK...THIS LOOKS REASONABLE. ENTIRE SYSTEM
SHOULD CLEAR THE EARLY THURSDAY NIGHT.

CONCERNING WINDS...MAV SHOWING A TIGHT GRADIENT BEHIND THE FRONT
WITH WINDS THAT WOULD BE ABOVE LAKE WIND ADVISORY CRITERIA. ETA AND
FWC NUMBERS NOT AS STRONG AND BORDER ON CRITERIA. WILL LEAN AWAY
FROM ADVISORY THIS MORNING BUT KEEP WINDS PRETTY FRISKY OVERNIGHT.
TEMPERATURES WILL BE TRICKY TODAY. GOOD WARMING EXPECTED IN THE WARM
SECTOR BUT TEMPERATURES SHOULD HOLD STEADY OR RISE ONLY A FEW
DEGREES AFTER FROPA. WILL GO WITH A BLEND OF MAV/FWC NUMBERS HERE.

HIGH PRESSURE BUILDS IN BEHIND THE FRONT FOR DRY CONDITIONS AND
SEASONABLE TEMPERATURES THROUGH SATURDAY NIGHT. NIGHT TIME TEMPS
WILL BE COOL WITH DRY AIR IN PLACE AND NO GRADIENT. WILL TWEEK THE
LOW TEMPERATURE FORECASTS.

EXTENDED...SUNDAY THROUGH WEDNESDAY
CURRENT EXTENDED LOOKS PRETTY GOOD AND VERY LITTLE CHANGES NEEDED.
WILL CONTINUE TO GO WITH THE GFS IN THE MEDIUM RANGE. WEAK BOUNDARY
PROGGED TO MOVE THROUGH SUNDAY NIGHT AND MONDAY BUT MOISTURE AND
DYNAMICS LACKING. ONLY EXPECTING CLOUDS AND COOLER TEMPERATURES IN
ITS WAKE. RIDGING ALOFT AND SURFACE HIGH PRESSURE RETURN FOR DAYS
FIVE THROUGH SEVEN. NEW MEX NUMBERS APPEAR TOO COOL AND LIKE WHAT WE
HAVE CURRENTLY IN THE FORECAST. ONLY CHANGE IN THE EXTENDED WILL BE
TO LOWER TEMPERATURES ON MONDAY A TAD.

FCSTID =   56

.PRELIMINARY POINT TEMPS/POPS...
LIT  62  33  53  29 /  60  50   0   0
HRO  55  33  42  26 /  50  40   0   0
HOT  62  35  53  31 /  60  50   0   0
PBF  64  33  54  30 /  60  60   0   0
BPK  56  32  43  28 /  50  40   0   0
LLQ  67  34  55  31 /  60  60   0   0
SRC  61  32  51  28 /  60  50   0   0
MWT  62  36  53  32 /  60  50   0   0
RUE  60  33  51  29 /  50  50   0   0

.LZK...NONE.
Hazardous weather outlook, Nov 27, 8:50 AM CST, 5 hours 18 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 AM CST THU NOV 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...ACROSS AREAS
ALONG AND TO THE SOUTHEAST OF A LINE FROM BATESVILLE...TO
RUSSELLVILLE...TO MOUNT IDA.

A COLD FRONT IS EXPECTED TO SWEEP EASTWARD ACROSS ARKANSAS BY EARLY
EVENING...AS AN UPPER LEVEL DISTURBANCE MOVES EAST FROM OVER
OKLAHOMA. FORECAST WIND AND THERMODYNAMIC PROFILES SUGGEST LARGE
HAIL...AND DAMAGING WIND GUSTS WILL BE POSSIBLE IN THE SLIGHT RISK
AREA THROUGH LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE SLIGHT RISK AREA
THROUGH LATE AFTERNOON THURSDAY.

55

In the hours before

Local storm report, Nov 27, 12:30 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 PM CST THU NOV 27 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1112 AM    3 E HARTMAN               AR   1.00 INCH HAIL
11/27/03   JOHNSON                        REPORTED BY STORM SPOTTER

1130 AM    4 NE CLARKSVILLE          AR   .88 INCH HAIL
11/27/03   JOHNSON                        HAIL COVERED THE GROUND.
                                          REPORTED BY STORM SPOTTER

1130 AM    CLARKSVILLE               AR   .75 INCH HAIL
11/27/03   JOHNSON                        REPORTED BY EMERGENCY
                                          MANAGEMENT

1130 AM    3 N LAMAR                 AR   .75 INCH HAIL
11/27/03   JOHNSON                        REPORTED BY EMERGENCY
                                          MANAGEMENT

1204 PM    NEW BLAINE                AR   1.00 INCH HAIL
11/27/03   LOGAN                          REPORTED BY PUBLIC

1216 PM    6 NW DARDANELLE           AR   1.00 INCH HAIL
11/27/03   YELL                           REPORTED BY PUBLIC

28
Local storm report, Nov 27, 12:37 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1237 PM CST THU NOV 27 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1228 PM    RUSSELLVILLE              AR   .88 INCH HAIL
11/27/03   POPE                           REPORTED BY EMERGENCY
                                          MANAGEMENT

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 11:09 AM CSTSevere Thunderstorm WarningLZKJohnson46 min
Nov 27, 11:33 AM CSTSevere Thunderstorm WarningLZKLogan42 min
Nov 27, 12:12 PM CSTSevere Thunderstorm WarningLZKPope, Yell43 min
Nov 27, 12:32 PM CSTSevere Thunderstorm WarningLZKConway, Van Buren58 min
Nov 27, 12:53 PM CSTSevere Thunderstorm WarningLZKPerry57 min
Nov 27, 1:23 PM CSTSevere Thunderstorm WarningLZKFaulkner47 min
Nov 27, 1:43 PM CSTSevere Thunderstorm WarningLZKIndependence42 min
Nov 27, 1:52 PM CSTSevere Thunderstorm WarningLZKCleburne, White58 min
Nov 27, 2:28 PM CSTSevere Thunderstorm WarningLZKLonoke37 min
Nov 27, 2:48 PM CSTSevere Thunderstorm WarningLZKPrairie37 min
Nov 27, 3:04 PM CSTSevere Thunderstorm WarningLZKJackson, Woodruff36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.